Alert archive / Guam / Wind Advisories in 2012
Wind Advisory 3, NWS Guam
NWS Guam issued this wind advisory at Dec 27, 2012, 1:04 PM CST. It took effect at Dec 27, 2012, 2:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2012, 1:04 PM CST (19:04 UTC)
- In effect from
- Dec 27, 2012, 2:00 PM CST
- Expired
- Dec 28, 2012, 2:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
532 WWMY70 PGUM 271804 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 404 AM CHST FRI DEC 28 2012 .A TRADE-WIND SURGE WILL PRODUCE STRONG WINDS ACROSS THE MARIANAS TODAY. GUZ001>004-280800- /X.NEW.PGUM.WI.Y.0003.121227T2000Z-121228T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 404 AM CHST FRI DEC 28 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CHST THIS EVENING... THE NATIONAL WEATHER SERVICE ON GUAM HAS ISSUED A WIND ADVISORY...IN EFFECT UNTIL 6 PM CHST THIS EVENING. NORTHEAST WINDS OF 20 TO 30 MPH WILL GUST AS HIGH AS 40 MPH TODAY. WINDS ARE EXPECTED TO DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. TARPS...TRASH CANS AND OTHER LIGHT OUTDOOR ITEMS SHOULD BE SECURED. && $$
1 follow-up statement
122 WWMY70 PGUM 280813 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 613 PM CHST FRI DEC 28 2012 ...WINDS ARE DIMINISHING ACROSS THE MARIANAS... .DECREASED MIXING OF THE AIR WILL ALLOW WIND AND GUSTS TO SUBSIDE TONIGHT ACROSS THE MARIANAS. GUZ001>004-280915- /X.EXP.PGUM.WI.Y.0003.000000T0000Z-121228T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 613 PM CHST FRI DEC 28 2012 ...WIND ADVISORY HAS EXPIRED... THE SETTING SUN WILL ALLOW MIXING OF THE AIR TO DECREASE THIS EVENING. THIS WILL CAUSE WIND SPEED AND GUSTS TO SUBSIDE OVERNIGHT...FALLING BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. BREEZY CONDITIONS WILL REMAIN IN THE AREA FOR THE NEXT FEW DAYS. THE PEAK GUST WAS 43 MPH NEAR APRA HARBOR $$ STANKO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this wind advisory went out at Dec 27, 1:27 AM CST, 11 hours 37 minutes earlier.
Area forecast discussion, Dec 27, 1:27 AM CST, 11 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TIYAN GU 527 PM CHST THU DEC 27 2012 .SYNOPSIS... PARTLY CLOUDY SKIES...ISOLATED SHOWERS AND BREEZY CONDITIONS ARE FOUND ACROSS THE FORECAST ZONES. A SHEAR LINE HAS REMAINED OVER THE NORTHERN CNMI NORTH OF ANATAHAN WHILE A WEAK TRADE DISTURBANCE HAS SHIFTED WESTWARD TO NEAR 148E. && .DISCUSSION... LATEST MODEL RUNS HAVE KEPT CONSISTENT WITH INHERITED FORECAST. GFS INITIALIZED BEST DEPICTING THE TRADE DISTURBANCE TO THE EAST. THIS TRADE DISTURBANCE IS STILL PROJECTED TO MOVE WEST...PASSING ACROSS GUAM AND ROTA TOMORROW MORNING. SCATTERED SHOWERS REMAIN IN THE FORECAST FOR GUAM AND ROTA AND THE COASTAL ZONES FOR TOMORROW...WITH ISOLATED COVERAGE FOR TINIAN AND SAIPAN. SUSTAINED WINDS ARE STILL EXPECTED ON FRIDAY. GENERALLY DRY WEATHER IS EXPECTED THROUGH THE WEEKEND. && .MARINE... GUAM AND SAIPAN BUOYS SHOW COMBINED SEAS OF 9 TO 11 FEET THIS AFTERNOON. COMBINED SEAS WILL RISE BY 1 TO 2 FEET ACROSS THE MARIANAS ON FRIDAY. HIGH SURF ADVISORY FOR NORTH AND EAST FACING REEFS AND A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THE WEEKEND. && .EASTERN MICRONESIA... MODELS SHOW AN AREA OF SHOWERS GENERATED BY TRADE-WIND CONVERGENCE OVER EASTERN MICRONESIA THROUGH MUCH OF THE COMING FORECAST PERIOD. SCATTEROMETER THIS AFTERNOON DOES SHOW TRADE- WIND CONVERGENCE NEAR 5N BETWEEN 163E TO THE DATELINE. FEW SHOWERS ARE ASSOCIATED WITH THIS CONVERGENCE AT THIS TIME. THE MODELS SEEM TO AGREE ON BRINGING MORE SHOWERS ACROSS KOSRAE FRIDAY NIGHT AND OVER POHNPEI SATURDAY NIGHT. MODELS KEEP A BAND OF SHOWERS ASSOCIATED WITH THE TRADE-WIND CONVERGENCE ACROSS EASTERN MICRONESIA THROUGH THE FORECAST. DOUBT THAT SCATTERED SHOWERS WILL PERSIST THROUGH THE WHOLE FORECAST. HARD TO PIN POINT EXACT TIMING OF SCATTERED SHOWERS BUT DID ADD THEM TO POHNPEI SATURDAY NIGHT THROUGH SUNDAY AND FRIDAY THROUGH SATURDAY NIGHT FOR KOSRAE. WHILE THERE MAY BE PERIODS OF SHOWERS FOR MAJURO FEEL THAT THE BULK OF THEM WILL REMAIN SOUTH OF THIS AREA. WAVE WATCH MODEL INDICATES RISING SWELLS OVER THE NEXT FEW DAYS ACROSS THE REGION. ALL LOCATIONS WILL NEED TO BE MONITORED FOR POSSIBLE INCREASE IN THE EASTERLY SWELL RESULTING IN HAZARDOUS SURF CONDITIONS. HAZARDOUS SURF IS LIKELY FOR KOSRAE SUNDAY. && .WESTERN MICRONESIA... SATELLITE IMAGERY THIS AFTERNOON SHOWS AN AREA OF SHOWERS TO THE EAST OF PALAU. SCATTEROMETER DATA SUGGEST THIS AREA IS ASSOCIATED WITH WIND SPEED CONVERGENCE. MODELS DO SHOW THIS AREA MOVING ACROSS THE REPUBLIC LATER TONIGHT AND FRIDAY. FEEL THAT SHOWERS WILL REMAIN ISOLATED BUT SKIES WILL BECOME MOSTLY CLOUDY LATE TONIGHT AND STAY THAT WAY THROUGH SATURDAY NIGHT. MODELS WANT TO BUILD A LARGE BAND OF SHOWERS NORTH OF A NEAR- EQUATORIAL TROUGH MONDAY AND TUESDAY. THIS WILL INCREASE THE CHANCE OF SHOWERS ACROSS PALAU AND YAP AT THAT TIME. NOT CERTAIN ABOUT THIS SO LEFT SCATTERED SHOWERS OUT OF THE FORECAST UNTIL MORE IS KNOWN. IF THESE SHOWERS DO OCCUR THEY ARE PREDICTED TO REMAIN SOUTH OF CHUUK...HOWEVER A TRADE-WIND DISTURBANCE MOVING IN FROM EASTERN MICRONESIA MAY BRING A FEW SHOWERS TO CHUUK SUNDAY. WAVE WATCH MODEL INDICATES RISING SWELLS OVER THE NEXT FEW DAYS ACROSS THE REGION. ALL LOCATIONS WILL NEED TO BE MONITORED FOR POSSIBLE INCREASE IN THE EASTERLY SWELL RESULTING IN HAZARDOUS SURF CONDITIONS. WAVE WATCH MODEL DATA SHOWS LARGE SWELLS...9 TO 10 FEET...OVER PALAU AND YAP FRIDAY NIGHT THROUGH AT LEAST SUNDAY NIGHT AND CHUUK MONDAY NIGHT AND TUESDAY. THESE SWELLS WILL BE FORMED FROM STRONG WINDS THAT WILL BE ACROSS THE REGION THE NEXT FEW DAYS. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...HIGH SURF ADVISORY UNTIL 6 PM CHST TUESDAY FOR GUZ001>004. MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM CHST TUESDAY FOR PMZ151>154. && M. AYDLETT/ZIOBRO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.